Advil

Advil

ibuprofen

Manufacturer:

Catalent Australia

Distributor:

GSK Consumer Healthcare
Full Prescribing Info
Contents
Ibuprofen.
Description
Each softgel capsule contains: Ibuprofen 200 mg.
This product contains the active ingredient Ibuprofen, an antipyretic/analgesic, non-steroidal anti-inflammatory drug (NSAID).
This also contains Gelatin (156.37 mg), Sorbitol (89.76 mg), Potassium Hydroxide (25.60 mg), Patent Blue V (22.40 mcg) and Quinoline Yellow (7.24 mcg) subcomponents.
Indications/Uses
This medicine is indicated to reduce fever and to relieve mild to moderate pain and inflammation associated with dysmenorrhea, headache including migraine, postoperative pain, dental pain and musculoskeletal and joint disorders such as ankylosing spondylitis, osteoarthritis and rheumatoid arthritis including juvenile idiopathic arthritis. It is also indicated for periarticular disorders like bursitis and tenosynovitis, as well as soft-tissue disorders such as sprains and strains.
Dosage/Direction for Use
Adults: Take 1 to 2 softgel capsules every 4 to 6 hours, not to exceed a maximum daily dose of 1,200 mg or 6 softgel capsules, unless directed by a doctor. The smallest effective dose should be used.
Children: Do not give this product to children under 12 years except under the advice and supervision of a doctor. Advil in suspension preparation may be used instead for children 2-12 years of age.
Missed Dose: If the doctor has told the patient to take the medication regularly, take the missed dose as soon as the patient remembers it. However, if it is almost time for the next dose, skip the missed dose and continue the regular dosing schedule. Do not take double dose to make up for the missed one.
Overdosage
Symptoms which may be associated with Ibuprofen overdose: vertigo, abdominal pain, nausea, vomiting, abnormal hepatic function, hyperkalemia, metabolic acidosis, dizziness, somnolence, headache, loss of consciousness, convulsion, renal failure, dyspnea, respiratory depression and hypotension.
In case of accidental overdose or at the first sign of any adverse reaction, discontinue use and seek professional assistance immediately.
Contraindications
Ibuprofen (Advil) is contraindicated for use in patients with: Known hypersensitivity to the active ingredient Ibuprofen or any other component of this product. Hypersensitivity to Aspirin or any nonsteroidal anti-inflammatory drugs (NSAIDs) or any other components listed in Description; Concurrent or previous history of gastrointestinal bleeding or ulceration.
Do not use during the last 3 months of pregnancy.
Special Precautions
Discuss first with a doctor if the patient has asthma, heart disease, liver cirrhosis, hypertension, kidney disease or taking other NSAIDs. Stop use and ask a doctor if there is severe allergic reaction including skin reddening, rash, and blisters.
Long-term continuous use may increase the risk of heart attack or stroke.
Side effects may be minimized by using the smallest dose for the shortest duration of time.
It should also be used with caution in patients who are elderly, pregnant or nursing a baby.
Consult the Doctor: Unless directed by a healthcare professional, discontinue use and ask a doctor or healthcare professional if pain gets worse or lasts more than 10 days and if fever persists or lasts more than 3 days.
Stop use or ask a doctor if there's blood in the vomit or bloody/black stools.
Use In Pregnancy & Lactation
Do not use during the last 3 months of pregnancy.
Adverse Reactions
The most common side effects involve the gastrointestinal (GI) tract such as abdominal pain, diarrhea, nausea with or without vomiting, GI bleeding and ulceration.
Other side effects that may occur: agranulocytosis, anemia, aplastic anemia, hemolytic anemia, leukopenia, thrombocytopenia, cardiac failure, myocardial infarction, angina pectoris, tinnitus, vertigo, visual disturbance, abdominal distension, Crohn's disease, colitis, constipation, dyspepsia, flatulence, gastrointestinal perforation, hematemesis, melena, mouth ulceration, edema, swelling, peripheral edema, liver disorder, hepatic function abnormal, hepatitis, jaundice, hypersensitivity, anaphylactic reaction, meningitis, aseptic meningitis, hematocrit and hemoglobin decreased, dizziness, headache, cerebrovascular accident, nervousness, hematuria, interstitial nephritis, renal failure, nephrotic syndrome, proteinuria, renal papillary necrosis, asthma, bronchospasm, dyspnea, wheezing, angioneurotic edema, dermatitis bullous.
Drug Interactions
Ask a doctor or pharmacist before use if the patient is taking other NSAIDs, anticoagulants or any other drugs or if the patient is taking aspirin for heart attack or stroke because Ibuprofen may decrease the effect of aspirin.
Precaution is required when ibuprofen is combined with: Selective serotonin reuptake inhibitors (SSRI's): Due to an increased risk of GI bleeding.
Lithium: Due to increased plasma concentrations of lithium.
Storage
Store at a temperature not exceeding 25°C.
MIMS Class
Nonsteroidal Anti-Inflammatory Drugs (NSAIDs)
ATC Classification
M01AE01 - ibuprofen ; Belongs to the class of propionic acid derivatives of non-steroidal antiinflammatory and antirheumatic products.
Presentation/Packing
Form
Advil softgel 200 mg
Packing/Price
100's (P850/pack);10's (P85/pack)
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in